MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 5532-G-309
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Injury (2348); Fibrosis (3167)
Date of Event 10/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the reported lot.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: triathlon ps fem component, cemented; cat#: 5515-f-402; lot#: s4uva.Triathlon prim tib baseplate - cemented; cat#: 5520-b-300; lot#: ulota.Triathlon symmetric x3 patella; cat#: 5550-g-360; lot#: hra4.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
An adverse event of arthrofibrosis with a start date of (b)(6) 2016 was reported as part of the (b)(6) clinical study.On (b)(6) 2016 subject was prescribed pt, on (b)(6) 2016 subject underwent mua, then a cpm machine.(b)(6) 2016 the knee was aspirated.On (b)(6) 2016 subject had a synvisc injection.The subject returned on (b)(6) 2017 and reported knee symptoms to be intolerable with loss of rom.Pi reports radiographs taken on (b)(6) 2017 demonstrated well-fixed, well-positioned components with no evidence of loosening or mechanical failure.Revision of the (r) tka on (b)(6) 2017 for arthrofibrosis.Subject's revision occurred on (b)(6) 2017 without complications and she was discharged in good condition to her home on (b)(6) 2017.
 
Event or Problem Description
An adverse event of athrofibrosis with a start date of (b)(6)2016 was reported as part of the stryker sponsored clinical study.On (b)(6)2016 subject was prescribed pt, on (b)(6)2016 subject underwent mua, then a cpm machine.(b)(6)2016 the knee was aspirated.On (b)(6)2016 subject had a synvisc injection.The subject returned on (b)(6)2017 and reported knee symptoms to be intolerable with loss of rom.Pi reports radiographs taken on (b)(6)2017 demonstrated well-fixed, well-positioned components with no evidence of loosening or mechanical failure.Revision of the (r) tka on (b)(6)2017 for arthrofibrosis.Subject's revision occurred on (b)(6)2017 without complications and she was discharged in good condition to her home on (b)(6)2017.
 
Additional Manufacturer Narrative
An event regarding arthofibrosis involving a triathlon insert was reported.The event was confirmed through medical records.Method & results: -device evaluation and results: not performed as no items were returned.-medical records received and evaluation: review of these records confirms the diagnosis of arthrofibrosis and that revision tka surgery occurred.As is often the case with arthrofibrosis the root cause cannot be determined.Although the dense scarring in arthrofibrosis can be caused by intra-operative complications including fracture, extensive soft tissue injury and scarring from prior surgery none of these risk factors appeared to be present.Radiographs and work up for mechanical infectious complication were reportedly negative.-device history review: indicated devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: clinician review of the records provided concluded review of these records confirms the diagnosis of arthrofibrosis and that revision tka surgery occurred.As is often the case with arthrofibrosis the root cause cannot be determined.Although the dense scarring in arthrofibrosis can be caused by intra-operative complications including fracture, extensive soft tissue injury and scarring from prior surgery none of these risk factors appeared to be present.Radiographs and work up for mechanical infectious complication were reportedly negative.Documentation which would aid in the further completion of this assessment would include: ¿ operative report from the index surgery ¿ dated pre and post op x-rays/ imaging from the index and revision surgeries no further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7659128
Report Number0002249697-2018-02038
Device Sequence Number18871290
Product Code MBH
UDI-Device Identifier07613327050646
UDI-Public07613327050646
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number5532-G-309
Device Lot Number9R7061
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient Weight73